Treatment of Sharp Electrifying Face Pain! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 12-05-2011
USMLE Forums Addict
 
Steps History: Not yet
Posts: 191
Threads: 96
Thanked 270 Times in 97 Posts
Reputation: 280
Drug Treatment of Sharp Electrifying Face Pain!

A 55-year-old has episodes of intense pain in his eyes, lips, scalp and jaw. The pain is described as a "stabbing, "electric-shock" sensation. Consultation with a dentist reveals that the pain is not of dental origin. You suspect that the pain syndrome involves one of the cranial nerves and prescribe the first line medication for this condition. Which of the following is not a side effect associated with this medication?
  • A. Aplastic anemia
  • B. Inhibition of cytochrome p450
  • C. Agranulocytosis
  • D. Diplopia
  • E. Ataxia
Reply With Quote Quick reply to this message
The above post was thanked by:
aknz (12-05-2011), CHAKRAM (12-06-2011)



  #2  
Old 12-05-2011
USMLE Forums Master
 
Steps History: 1+CK+CS+3
Posts: 623
Threads: 111
Thanked 424 Times in 264 Posts
Reputation: 434
Default

B. Inhibition of cytochrome p450
Reply With Quote Quick reply to this message
  #3  
Old 12-05-2011
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 342
Threads: 50
Thanked 197 Times in 103 Posts
Reputation: 207
Default

disease tigeminal neuralgia
drug carbamazepine
side effect,it's inducer of P450

so answer is B

all others are it's side effects' '
Reply With Quote Quick reply to this message
  #4  
Old 12-05-2011
shyangel18's Avatar
USMLE Forums Guru
 
Steps History: 1 + CS
Posts: 388
Threads: 48
Thanked 235 Times in 128 Posts
Reputation: 245
Send a message via MSN to shyangel18
Default

isnt inhibition of CYT p450 its side effect?? i mean that would affect other drugs he might be taking and stuff!! should be considered as a side effect?!! i thinkkk
__________________
Ppl come here to study n ponder
I am here to Excell like Thunder!
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
Reply With Quote Quick reply to this message
  #5  
Old 12-05-2011
USMLE Forums Guru
 
Steps History: Step 1 Only
Posts: 342
Threads: 50
Thanked 197 Times in 103 Posts
Reputation: 207
Default

SICKFACES.COM Group
Sodium valproate
Isoniazid
Cimetidine
Ketoconazole
Fluconazole
Alcohol..binge drinking
Chloramphenicol
Erythromycin
Sulfonamides
Ciprofloxacin
Omeprazole
Metronidazole
Grapefruit juice

P450 Inducers

CRAP GPS induce me to madness!!

Carbemazepines
Rifampicin
Alcohol (chronic)
Phenytoin

Griseofulvin
Phenobarbitone
Sulphonylureas
Reply With Quote Quick reply to this message
The above post was thanked by:
Learner (12-05-2011), pkul85 (12-08-2011), shyangel18 (12-05-2011)
  #6  
Old 12-05-2011
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 149
Threads: 13
Thanked 46 Times in 34 Posts
Reputation: 56
Send a message via AIM to absolutjag9
Default

b

cant you use a drug like amityptyline too for this condition of trigeminal neuralagia?
Reply With Quote Quick reply to this message
  #7  
Old 12-06-2011
USMLE Forums Addict
 
Steps History: Not yet
Posts: 191
Threads: 96
Thanked 270 Times in 97 Posts
Reputation: 280
Default

Carbamazapine is a inducer of cytochrome P450 and nor a side effect of the drug
Reply With Quote Quick reply to this message
  #8  
Old 12-06-2011
USMLE Forums Addict
 
Steps History: 1+CK+CS
Posts: 109
Threads: 2
Thanked 41 Times in 34 Posts
Reputation: 51
Default

The condition described in this case is Trigeminal Neuralgia which is basically a breeze of wind upon the face can cause intense pain. The DOC in this treatment is Carbamazepine. Common side effects seen with Carbamazepine are Diplopia, Ataxia, agranulocytosis, aplastic anemia, liver toxicity, teratogen, INDUCTION of P450, SIADH, and Steven-Johnson Syndrome.
Therefore the answer is B because its not an inhibitor but an inducer.

Source:
Trigeminal Neuralgia
First Aid 2010 pg. 429.1
Reply With Quote Quick reply to this message
  #9  
Old 12-06-2011
USMLE-Syndrome's Avatar
USMLE Forums Master
 
Steps History: ---
Posts: 1,203
Threads: 180
Thanked 1,251 Times in 441 Posts
Reputation: 1265
Default

disease tigeminal neuralgia
drug carbamazepine
B. Inhibition of cytochrome p450 is not se because it is inducer
Reply With Quote Quick reply to this message



Reply

Tags
Nervous-System-, Pathology-, Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Treatment for CIN 1 bangbong2000 USMLE Step 2 CK Forum 4 11-08-2011 07:04 PM
Pain and Numbness after Ovarian Cancer treatment sam88 USMLE Step 2 CK Forum 5 11-02-2011 02:59 PM
Chest Pain and Eye Pain! step1an USMLE Step 1 Forum 1 08-18-2010 04:05 PM
Treatment of ITP ?? weta USMLE Step 2 CK Forum 2 08-17-2010 01:02 AM
Abnormal Farmer's Face! Sarah-cali USMLE Step 1 Forum 6 12-10-2009 03:00 PM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)